Company Provides Additional Instructions to Clinicians to Mitigate Risk of
Reaction While Working to Identify Root Cause
DEERFIELD, Ill., Feb. 11 /PRNewswire-FirstCall/ -- Baxter Healthcare Corporation is providing an update to its January 2008 heparin sodium injection 1,000 units/mL 10 and 30mL multi-dose vial voluntary recall of nine lots, which the company initiated as a precautionary measure due to an increase in reports of adverse reactions that may be associated with the drug. Since the recall, Baxter has received reports of similar adverse reactions occurring in other lots of 1,000 units/mL, 10 and 30mL multi-dose vials; 5,000 units/mL and 10,000 units/mL multi-dose vials; and 5,000 units/mL single-dose vials when single doses were combined to create a larger bolus dose.
Nearly all reported adverse reactions have occurred in three specific areas of product use -- hemodialysis, invasive cardiovascular procedures and apheresis procedures. Reported adverse patient reactions have included: stomach pain or discomfort, nausea, vomiting, diarrhea, decreased or low blood pressure, chest pain, fast heart rate, dizziness, fainting, unresponsiveness, shortness of breath, the feeling of a strong or rapid heartbeat, drug ineffectiveness, burning sensation, redness or paleness of skin, abnormal sensation of the skin, mouth or lips, flushing, increased sweating, decreased skin sensitivity, headache, feeling unwell, restlessness, watery eyes, throat swelling, thirst and difficulty opening the mouth. Some of these reactions, particularly profound and refractory hypotension, may be severe or life- threatening.
In cooperation with the U.S. Food and Drug Administration (FDA), Baxter
is conducting a thorough investigation to determine the cause of the
increase in the number of reported adverse reactions. Baxter has
temporarily suspended the manufacture of multi-dose heparin vials as the
company works to determine the cause of the increase
|SOURCE Baxter Healthcare Corporation|
Copyright©2008 PR Newswire.
All rights reserved